Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 25, NWS Little Rock, AR

May 31, 2001Calhoun County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 31, 2001, 5:19 AM CDT for Calhoun County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 31, 2001, 5:19 AM CDT (10:19 UTC)
Expired
May 31, 2001, 7:15 AM CDT
In force
116 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Calhoun County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3712 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 311021
FFWLZK
ARC013-311215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 AM CDT THU MAY 31 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 715 AM CDT

* VERY HEAVY RAIN WILL CONTINUE TO FALL AT A RATE OF 2 TO 3 INCHES
PER HOUR IN CALHOUN COUNTY THROUGH SUNRISE.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3378 9240 3335 9241 3347 9263 3373 9253

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:35 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 31, 3:35 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT THU MAY 31 2001

BUSY NIGHT...SO WILL HAVE TO BE BRIEF.

MODELS IN FAIRLY GOOD AGREEMENT NEXT FEW DAYS WITH SURFACE AND UPPER
FEATURES. WILL HAVE TO KEEP HIGH POPS WITH HEAVY RAIN/FLASH FLOOD
THREAT AND A FEW SEVERE STORMS OVER THE SOUTHERN ZONES THIS
MORNING...WITH DECREASING POPS THIS AFTERNOON. LATEST
SATELLITE/RADAR TRENDS SUGGEST HEAVIEST RAINS SINKING BACK TO THE
SOUTH INTO SHV FORECAST AREA...SO WILL HOLD OFF ON FLASH FLOOD WATCH
FOR NOW. MAIN FLOOD THREAT WOULD BE TO OUR EXTREME SOUTHERN ROW OF
COUNTIES...WHERE WARNINGS ARE ALREADY IN EFFECT.

CENTRAL SECTIONS SHOULD SEE THUNDERSTORMS COME TO AN END EARLIER...
BUT WILL KEEP SCATTERED TO LIKELY CHANCES IN FOR THE EARLY MORNING
HOURS.

DRIER AIR MOVES IN FOR TONIGHT/FRIDAY ALL AREAS. NEXT COLD FRONT
SLATED FOR FRIDAY NIGHT. NOT MUCH IN THE WAY OF RETURN FLOW WITH
THIS FRONT...BUT MODELS ADVERTISE FAIRLY HIGH INTEGRATED MOISTURE
VALUES AND MODERATE INSTABILITY...SO WILL GO WITH SCATTERED
SHOWERS/THUNDERSHOWERS FRIDAY NIGHT...THEN CLEAR THINGS OUT SAT
BEHIND THE FRONT.

(45)

.LIT...NONE.

In the hours before

Special weather statement, May 31, 4:13 AM CDT, 1 hour 6 minutes before
ARZ056-057-062>069-311830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 31 2001

...SLIGHT RISK OF SEVERE WEATHER TODAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE
SOUTHEASTERN ONE THIRD OF ARKANSAS.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN
ONE THIRD OF ARKANSAS.

A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS
TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST
ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE
HEAVY AT TIMES.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY.

38
Special weather statement, May 31, 5:00 AM CDT, 19 minutes before
ARZ056-057-062>069-311830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 31 2001

...SLIGHT RISK OF SEVERE WEATHER TODAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE
SOUTHEASTERN ONE THIRD OF ARKANSAS.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN
ONE THIRD OF ARKANSAS.

A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS
TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST
ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE
HEAVY AT TIMES.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:07 PM CDTSevere Thunderstorm WarningLZKCleveland53 min
May 30, 7:27 PM CDTSevere Thunderstorm WarningLZKClark63 min
May 30, 7:38 PM CDTTornado WarningLZKHot Spring37 min
May 30, 7:47 PM CDTTornado WarningLZKGrant43 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKSaline52 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKDallas52 min
May 30, 8:02 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln43 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKOuachita41 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKBradley26 min
May 30, 8:23 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson67 min
May 30, 8:34 PM CDTSevere Thunderstorm WarningLZKGrant26 min
May 30, 8:41 PM CDTSevere Thunderstorm WarningLZKCalhoun64 min
May 30, 8:46 PM CDTSevere Thunderstorm WarningLZKLincoln59 min
May 30, 9:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha62 min
May 30, 9:15 PM CDTSevere Thunderstorm WarningLZKBradley, Drew60 min
May 30, 9:45 PM CDTSevere Thunderstorm WarningLZKCalhoun60 min
May 30, 11:16 PM CDTSevere Thunderstorm WarningLZKOuachita34 min
May 30, 11:28 PM CDTSevere Thunderstorm WarningLZKCalhoun47 min
May 31, 2:06 AM CDTSevere Thunderstorm WarningLZKBradley24 min
May 31, 2:49 AM CDTFlash Flood WarningLZKBradley, Calhoun3 hr
May 31, 2:57 AM CDTSevere Thunderstorm WarningLZKIndependence33 min
May 31, 2:59 AM CDTSevere Thunderstorm WarningLZKSaline46 min
May 31, 3:15 AM CDTSevere Thunderstorm WarningLZKJackson30 min
May 31, 4:27 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
May 31, 4:34 AM CDTFlash Flood WarningLZKOuachita3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.